Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Solution of a nonlinear partial differential equation with initial conditions

Authors: James L. Reid and W. M. Pritchard
Journal: Proc. Amer. Math. Soc. 42 (1974), 143-147
MSC: Primary 35C99
MathSciNet review: 0342833
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The exact solution $ \phi $ of a particular nonlinear partial differential equation is obtained in terms of solution u of a related linear partial differential equation. It is noted that solution $ \phi $ may be found subject to initial conditions if certain initial conditions can be determined for solution u. Two examples are solved explicitly.

References [Enhancements On Off] (What's this?)

  • [1] R. T. Herbst, The equivalence of linear and nonlinear differential equations, Proc. Amer. Math. Soc. 7 (1956), 95-97. MR 17, 848. MR 0076115 (17:848c)
  • [2] D. V. Widder, Series expansions of solutions of the heat equation in n dimensions, Ann. Mat. Pura Appl. (4) 55 (1961), 389-409. MR 25 #331. MR 0136870 (25:331)
  • [3] C. Y. Lo, Series expansions of solutions of $ {U_{xx}} + {U_{yy}} + {\varepsilon ^2}{U_{tt}} = {U_t}$, SIAM J. Math. Anal. 3 (1972), 461-473. MR 0315258 (47:3807)
  • [4] E. W. Montroll, On nonlinear processes involving population growth and diffusion, J. Appl. Probability 4 (1967), 281-290. MR 36 #3585. MR 0220526 (36:3585)
  • [5] -, Lectures on nonlinear rate equations, especially those with quadratic nonlinearities, Lectures in Theoretical Physics 10A: Quantum theory and statistical physics, Gordon and Breach, New York, 1968, pp. 531-573. MR 38 #4099a.
  • [6] A. N. Tihonov and A. A. Samarskiĭ, Equations of mathematical physics, GITTL, Moscow, 1951; English transl., Pergamon, Oxford and Macmillan, New York, 1963. MR 16, 130; 29 #2498. MR 0165209 (29:2498)
  • [7] A. C. Damask and G. J. Dienes, Kinetics of vacancy-interstitial annihilation. I. Impurity-interstitial trapping, Phys. Rev. 125 (1962), 444-446.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35C99

Retrieve articles in all journals with MSC: 35C99

Additional Information

Keywords: Exact solution, nonlinear partial differential equation, linear nonhomogeneous partial differential equation, initial conditions
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society